Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Topological centers of certain dual algebras

Authors: Anthony To-Ming Lau and Ali Ülger
Journal: Trans. Amer. Math. Soc. 348 (1996), 1191-1212
MSC (1991): Primary 43A20; Secondary 46H05
MathSciNet review: 1322952
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $A$ be a Banach algebra with a bounded approximate identity. Let $Z_1$ and $\widetilde Z_2$ be, respectively, the topological centers of the algebras $A^{**}$ and $(A^*A)^*$. In this paper, for weakly sequentially complete Banach algebras, in particular for the group and Fourier algebras $L^1(G)$ and $A(G)$, we study the sets $Z_1$, $\widetilde Z_2$, the relations between them and with several other subspaces of $A^{**}$ or $A^*$.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (1991): 43A20, 46H05

Retrieve articles in all journals with MSC (1991): 43A20, 46H05

Additional Information

Anthony To-Ming Lau
Affiliation: Department of Mathematics, University of Alberta, Edmonton, Alberta, Canada T6G 2G1
MR Author ID: 110640

Ali Ülger
Affiliation: Department of Mathematics, Boḡazici University, 80815 Bebek-Istanbul, Turkey

Keywords: Topological center, multiplier algebra, group algebra and Fourier algebra
Received by editor(s): September 4, 1994
Received by editor(s) in revised form: March 27, 1995
Additional Notes: The research of the first author is supported by an NSERC grant.
The research of the second author is supported by TUBA
Article copyright: © Copyright 1996 American Mathematical Society